Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 18, 2001, 6:26 PM CDT for Bollinger County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 18, 2001, 6:26 PM CDT (23:26 UTC)
- Expired
- May 18, 2001, 7:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bollinger County, MO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 182327 SVRPAH MOC017-190000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 626 PM CDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOLLINGER COUNTY IN SOUTHEAST MISSOURI * UNTIL 700 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GLENALLEN...MOVING EAST AT 30 MPH. STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM WINDOWS. LAT...LON 3720 9013 3722 9006 3742 8989 3755 9001
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:45 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 18, 2:45 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI MAY 18 2001 MAIN CONCERN THIS FORECAST PACKAGE IS THE CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT AND EARLY SATURDAY. LATEST SURFACE ANALYSIS INDICATED A COLD FRONT STRETCHING FROM SOUTHERN INDIANA OVER TO ABOUT ST. LOUIS...THEN INTO OKLAHOMA. A WEAK WAVE OF LOW PRESSURE WAS POSITIONED ALONG THE FRONT IN SOUTHWEST MISSOURI. ALL MODELS HAVE COME INTO GOOD GENERAL AGREEMENT ON THE TIMING OF BOTH SURFACE AND UPPER-LEVEL FEATURES. AS THE FRONT ENTERS THE REGION TONIGHT...UPPER DYNAMICS...DEEP MOISTURE...AND INSTABILITY ARE ALL IN PLACE FOR THE OCCURRENCE OF SHOWERS AND THUNDERSTORMS. THIS EVENING...A 40 KNOT JET MAX IS FORECAST TO SWING JUST SOUTH OF THE AREA. UNIDIRECTIONAL SPEED SHEAR AND MODERATE INSTABILITY AHEAD OF THE SYSTEM COULD ENHANCE THE DAMAGING WIND POTENTIAL FROM SOME STORMS. HOWEVER...THE MAIN FEATURE WITH THIS SYSTEM WILL BE LOCALLY HEAVY RAIN...ESPECIALLY AS THE SYSTEM TRACKS ACROSS THE REGION OVERNIGHT. THE STORM SYSTEM WILL LINGER CLOUDS AND A CHANCE OF SHOWERS IN EASTERN COUNTIES SATURDAY MORNING. THEREAFTER...DRIER AIR WILL WORK IN AND AID IN GRADUAL CLEARING FROM WEST TO EAST. THE NEXT SYSTEM PUSHES A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE AREA FROM LATE SUNDAY THROUGH MONDAY. A CUT-OFF LOW IS STILL FORECAST TO DEVELOP SOMEWHERE FROM THE GREAT LAKES INTO THE OHIO VALLEY EARLY NEXT WEEK. AS THE REGION IS THRUST INTO NORTHWEST FLOW...COOLER THAN NORMAL TEMPERATURES ARE ANTICIPATED FOR MUCH OF NEXT WEEK. GUIDANCE NUMBERS FROM BOTH THE AVN AND NGM LOOK GOOD AND WILL GENERALLY FOLLOW A BLEND THROUGH THE PERIOD. .PAH...NONE. PRESLEY
In the hours before
Special weather statement, May 18, 2:50 PM CDT, 3 hours 36 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-182045- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 250 PM CDT FRI MAY 18 2001 THE FOLLOWING OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA...VALID UNTIL 600 AM SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. EARLY THIS AFTERNOON...A POTENT UPPER LEVEL STORM SYSTEM WAS MOVING EAST ACROSS SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS. THE AIRMASS HAS BECOME UNSTABLE ACROSS SOUTHERN INTO SOUTHEAST MISSOURI AHEAD OF THIS FEATURE. THUNDERSTORMS WERE DEVELOPING RAPIDLY OVER SOUTHERN MISSOURI AND NORTHERN ARKANSAS. AS THIS ACTIVITY MOVES EAST INTO A MORE UNSTABLE ATMOSPHERE IN SOUTHEAST MISSOURI...AN INCREASE IN INTENSITY IS EXPECTED...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE. WIND SHEAR HAS ALSO INCREASED...WHICH MAY ENHANCE THE POTENTIAL FOR SUSTAINED INTENSITY...WITH A FEW OF THE STORMS PRODUCING STRONG WIND AND MARGINALLY SEVERE HAIL. THE ACTIVITY WILL LIKELY CONTINUE EAST INTO SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA INTO THE EVENING HOURS. STORM MOTION IS EXPECTED TO BE EAST TO NORTHEAST AT 35 MPH. SPOTTER ACTIVATION IS LIKELY IN SOUTHEAST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ACTIVATION MAY BE REQUESTED IN SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY AS THE EVENING WEARS ON.
Local storm report, May 18, 5:53 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
553 PM CDT FRI MAY 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM GOREVILLE IL .75 INCH HAIL
05/18/01 JOHNSON REPORTED BY LAW
ENFORCEMENT
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:41 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 39 min |
| May 18, 5:11 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 49 min |
| May 18, 6:11 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.